Alert archive / West Virginia / Wind Advisories in 2009
Wind Advisory 8, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Dec 24, 2009, 4:20 AM EST for McDowell County, Wyoming County, West Virginia; Buchanan County, Dickenson County, Virginia. It took effect at Dec 24, 2009, 6:00 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2009, 4:20 AM EST (09:20 UTC)
- In effect from
- Dec 24, 2009, 6:00 PM EST
- Expired
- Dec 25, 2009, 1:23 AM EST
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
Counties Buchanan County, VA, Dickenson County, VA, McDowell County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 108 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 9.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1365 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 240920 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 420 AM EST THU DEC 24 2009 VAZ003-004-WVZ033>036-241730- /O.UPG.KRLX.HW.A.0002.091225T0500Z-091225T2100Z/ /O.NEW.KRLX.WI.Y.0008.091224T2300Z-091225T2100Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE 420 AM EST THU DEC 24 2009 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A LOW PRESSURE SYSTEM WILL BRING STRONG WINDS ACROSS THE MOUNTAINS TONIGHT THROUGH FRIDAY AFTERNOON. SUSTAINED WINDS OF 20 TO 30 MPH WITH WIND GUSTS UP TO 55 MPH CAN BE EXPECTED...BEFORE TAPERING OFF FRIDAY EVENING. THE WINDS WILL BE VERY ELEVATION DEPENDENT...WITH LOCATIONS ABOVE 2500 FEET ELEVATION MUCH MORE VULNERABLE TO THE HIGH WINDS. HOWEVER...POWER OUTAGES AND TREE DAMAGE MAY OCCUR ANYWHERE WITHIN THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF MORE THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND WHEN TRAVELING THROUGH MOUNTAIN PASSES. USE EXTRA CAUTION. && $$ WVZ037-038-046-047-241730- /O.NEW.KRLX.WI.Y.0008.091224T2300Z-091225T2100Z/ NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...MARLINTON...ELKINS 420 AM EST THU DEC 24 2009 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST FRIDAY. A LOW PRESSURE SYSTEM WILL BRING STRONG WINDS ACROSS THE MOUNTAINS TONIGHT THROUGH FRIDAY AFTERNOON. SUSTAINED WINDS OF 20 TO 30 MPH WITH WIND GUSTS UP TO 55 MPH CAN BE EXPECTED...BEFORE TAPERING OFF FRIDAY EVENING. THE WINDS WILL BE VERY ELEVATION DEPENDENT...WITH LOCATIONS ABOVE 2500 FEET ELEVATION MUCH MORE VULNERABLE TO THE HIGH WINDS. HOWEVER...POWER OUTAGES AND TREE DAMAGE MAY OCCUR ANYWHERE WITHIN THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF MORE THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND WHEN TRAVELING THROUGH MOUNTAIN PASSES. USE EXTRA CAUTION. && $$
4 follow-up statements
000 WWUS71 KRLX 241632 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1132 AM EST THU DEC 24 2009 VAZ003-004-WVZ033>038-046-047-250045- /O.CON.KRLX.WI.Y.0008.091224T2300Z-091225T2100Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...MARLINTON...ELKINS 1132 AM EST THU DEC 24 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM CHRISTMAS AFTERNOON. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 TO 55 MPH CAN BE EXPECTED. THE WINDS WILL BE VERY ELEVATION DEPENDENT...WITH LOCATIONS ABOVE 2500 FEET ELEVATION MUCH MORE VULNERABLE TO THE HIGHER WIND GUSTS. HOWEVER...POWER OUTAGES AND TREE DAMAGE MAY OCCUR ANYWHERE WITHIN THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF MORE THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO... SECURE CONSTRUCTION SITES. && $$
000 WWUS71 KRLX 241921 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 221 PM EST THU DEC 24 2009 VAZ003-004-WVZ033>038-046-047-250330- /O.CON.KRLX.WI.Y.0008.091224T2300Z-091225T2100Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...MARLINTON...ELKINS 221 PM EST THU DEC 24 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS CHRISTMAS EVE TO 4 PM CHRISTMAS DAY. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 TO 55 MPH CAN BE EXPECTED. THE WINDS SHOULD MAINLY BE FROM THE SOUTHEAST...BUT YOUR TERRAIN WILL CAUSE LOCAL VARIATIONS. THE WINDS WILL BE VERY ELEVATION DEPENDENT...WITH EXPOSED LOCATIONS ABOVE 2500 FEET ELEVATION MUCH MORE VULNERABLE TO THE HIGHEST WIND GUSTS. HOWEVER...TREE DAMAGE AND POWER OUTAGES MAY OCCUR ANYWHERE WITHIN THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF MORE THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE OBJECTS OUTSIDE...AROUND YOUR HOME. ALSO...CONSTRUCTION SITES CAN BE VULNERABLE LOCATIONS. && $$ KTB
000 WWUS71 KRLX 250320 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1020 PM EST THU DEC 24 2009 VAZ003-004-WVZ033>038-046-047-251130- /O.CON.KRLX.WI.Y.0008.000000T0000Z-091225T2100Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...MARLINTON...ELKINS 1020 PM EST THU DEC 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 TO 55 MPH CAN BE EXPECTED. THE WINDS SHOULD MAINLY BE FROM THE SOUTHEAST...BUT YOUR TERRAIN WILL CAUSE LOCAL VARIATIONS. THE WINDS WILL BE VERY ELEVATION DEPENDENT...WITH EXPOSED LOCATIONS ABOVE 2500 FEET ELEVATION MUCH MORE VULNERABLE TO THE HIGHEST WIND GUSTS. HOWEVER...TREE DAMAGE AND POWER OUTAGES MAY OCCUR ANYWHERE WITHIN THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF MORE THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LOOSE OBJECTS OUTSIDE...AROUND YOUR HOME. ALSO... CONSTRUCTION SITES CAN BE VULNERABLE LOCATIONS. && $$
000 WWUS71 KRLX 250623 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 123 AM EST FRI DEC 25 2009 VAZ003-004-WVZ033>038-046-047-251430- /O.UPG.KRLX.WI.Y.0008.000000T0000Z-091225T2100Z/ /O.NEW.KRLX.HW.W.0003.091225T0623Z-091225T2100Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...MARLINTON...ELKINS 123 AM EST FRI DEC 25 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE PREVIOUS WIND ADVISORY HAS BEEN UPGRADED TO A HIGH WIND WARNING. STRONG WINDS WILL DEVELOP THIS MORNING IN RESPONSE TO A LARGE LOW PRESSURE SYSTEM IMPACTING THE REGION...WHICH WILL BE POTENTIALLY DAMAGING AT RIDGE TOPS AND MOUNTAIN PASSES. FOR THOSE LOCATIONS...SUSTAINED WINDS OF 30 TO 40 MPH...WITH DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...CAN BE EXPECTED TO DEVELOP THIS MORNING. THE STRENGTH OF THE WINDS WILL BE VERY ELEVATION DEPENDENT...WITH VALLEYS EXPERIENCING CONSIDERABLY LOWER WIND SPEEDS. THESE STRONG WINDS WILL START TO DIMINISH BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THOUGH THE STRONGEST WINDS WILL OCCUR AT HIGH ELEVATIONS...TREE DAMAGE AND POWER OUTAGES MAY OCCUR ANYWHERE WITHIN THE WARNING AREA. ALSO...WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT ON RIDGES AND IN MOUNTAIN PASSES...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE LOOSE OBJECTS OUTSIDE...AROUND YOUR HOME...INCLUDING HOLIDAY DECORATIONS. ALSO...CONSTRUCTION SITES CAN BE VULNERABLE LOCATIONS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Dec 24, 12:30 AM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Dec 24, 12:30 AM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1230 AM EST THU DEC 24 2009
.SYNOPSIS...
HIGH PRESSURE TONIGHT...SHIFTS EAST AS TEMPERATURES TURN WARMER
THURSDAY. RAINY AND WINDY OCCLUDED FRONT EXPECTED THURSDAY NIGHT
THROUGH CHRISTMAS. TURNING COLDER AGAIN THIS WEEKEND.
&&
.NEAR TERM /THROUGH TODAY/...
UPDATE...LOWERED THE MIN T TONIGHT IN THE NORTHEAST ZONES WITH DRY
AIR ADVECTING IN WITH LIGHT NORTHEAST SURFACE FLOW.
OTHERWISE...WILL SEE A SLOW INCREASE TO THE CLOUD COVER BY DAWN.
PREVIOUS DISCUSSION...HIGH PRESSURE RIDGE TO OUR NW WILL BREAK
DOWN DURING THE OVERNIGHT AND INTO THURSDAY. STORM SYSTEM OVER THE
LOWER MISSISSIPPI VALLEY WILL MOVE NORTHWARD DURING THE DAY
TOMORROW. MODELS CONTINUE TO SLOW SYSTEM DOWN A TAD AS LOW WINDS
UP. WAA ON SOUTHERLY FLOW WILL WARM TEMPERATURES TOMORROW INTO THE
30S AND 40S WITH CLOUDS INCREASING AS WELL. OCCLUDED FRONT
APPROACHES LATE IN THE DAY TOMORROW AND INTRODUCED SLGT CHC POPS
OVER EXTREME SOUTHERN ZONES. WENT WITH A BLEND OF GEM/GMOS/MET
GUIDANCE FOR LOWS AND HIGHS.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
STRONG LOW PRESSURE WILL LIFT WELL NORTH AND WEST OF OUR AREA
CHRISTMAS EVE AND CHRISTMAS DAY. WARM FRONT WILL LIFT NORTH
CHRISTMAS EVE NIGHT...FOLLOWED BY A COLD FRONT CHRISTMAS DAY. STRONG
SURFACE HIGH PRESSURE RIDGING SOUTHWARD EAST OF THE MOUNTAINS WILL
BE SLOW TO GET DISLODGED BY THE APPROACHING SYSTEM. MODELS CONTINUED
SHOWING A RELATIVE DRY SLOT FRIDAY NIGHT INTO SATURDAY BEHIND THE
COLD FRONT...BEFORE WRAPAROUND MOISTURE AND COLD ADVECTION COME BACK
IN FORCE DURING SATURDAY.
TEMPERATURES AT OR BELOW FREEZING...TRAPPED ACROSS THE EAST FACING
SLOPES OF THE EASTERN MOUNTAINS WILL PRODUCE LIQUID PCPN TO FREEZE
THRU NGT INTO FRI. CODED WIDESPREAD AREAS OF ICE ACROSS MOST OF
POCAHONTAS AND RANDOLPH COUNTIES WITH ACCUMULATIONS AROUND 0,.25
INCHES OF ICE. OTHER COUNTIES SOUTH TO RALEIGH COULD SEE HIGHER ICE
ACCUMULATIONS BUT CONFINED TO THEIR EASTERN SLOPES. A WINTER STORM
WATCH WAS ISSUED FOR FREEZING RAIN FOR POCA AND RANDOLPH COUNTIES.
TEMPERATURES WILL REALLY REBOUND AHEAD OF THE COLD FRONT
FRIDAY...WITH GUSTY SOUTH WINDS.
THE REST OF THE AREA WILL EXPERIENCE STRATIFORM RAIN...AS THE WARM
FRONT LIFTS OUT. AROUND A HALF INCH OF RAINFALL IS EXPECTED MOST
AREAS...WHICH SHOULD NOT BE ENOUGH TO CAUSE SIGNIFICANT FLOODING
WITH THE MELTING SNOW PACK. HOWEVER...IF MORE RAINFALL OCCURS...THEN
THIS WOULD BECOME MORE OF A PROBLEM. FOR NOW...NO MENTION OF
FLOODING ISSUES.
THE NAM AND GFS SHOW 60 TO 70 KNOTS FROM THE SOUTHEAST AT H850. SAME
STRONG WINDS ARE EVIDENT ON 290K ISENTROPIC SFC DOWNGLIDING TO THE
GROUND ACROSS THE MOUNTAINS THU NIGHT. THEREFORE...ISSUE A HIGH WIND
WATCH WHERE THE ISENTROPIC WINDS ARE THE HIGHEST FROM FAYETTE SOUTH
TO DICKENSON COUNTY. A WIND ADVISORY MAY BE REQUIRED FOR SOME OF THE
WESTERN SLOPES AND THE REST OF THE EASTERN MOUNTAINS NORTH TO
RANDOLPH THU NGT INTO FRIDAY AFTERNOON.
ADJUSTED POPS/WX TIMING ACCORDING TO SREF/NAM DETAILS. MINOR CHANGES
NEEDED FOR TEMPS THROUGH THE PERIOD.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MODELS APPEAR TO BE IN BETTER AGREEMENT WITH THE OVERALL PATTERN.
WEATHER CONTINUES TO REMAIN UNSETTLED FOR THE FIRST PART OF THE LONG
TERM AS THE UPPER LOW FINALLY MOVES OFF TO THE EAST ACROSS
OHIO...BEFORE FINALLY MOVING ACROSS NEW ENGLAND BY MID WEEK. LIGHT
SNOW SHOWERS WILL CONTINUE TO OCCUR THROUGH THE FIRST PART OF THE
WEEK UNDER THE INFLUENCE OF THE UPPER LEVEL LOW...ESPECIALLY IN
FAVORED UPSLOPE AREAS IN THE NORTHERN AND CENTRAL MOUNTAINS IN THE
NW FLOW BEHIND THE LOW AS IT CONTINUES TO MOVE EASTWARD. A BRIEF
BREAK IS EXPECTED IN THE PRECIPITATION MID WEEK AS HIGH PRECIPITATION MID WEEK AS HIGH PPRECIPITATION MID WEEK AS HIGH PRESSURE
ATTEMPTS TO BRIEFLY BUILD IN...BUT ANOTHER SYSTEM IS EXPECTED TO
ARRIVE LATE IN THE PERIOD.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
GREENBRIER AND TYGART VALLEYS IN THE MOUNTAINS WILL HAVE LIFR FOG
THROUGH 14Z OR SO. ALSO...SOME VALLEYS WITHIN THE SOUTHERN LOWLANDS
MAY GET IFR FOG FOR A TIME...BUT HIGH CLOUDS AND DRIER AIR MASS
COMPARED TO RECENT NIGHTS WILL PREVENT IFR FOG FORMATION FOR MOST
LOCATIONS. GOING INTO TONIGHT...LLWS WILL BE A THREAT AS PRESSURE
GRADIENT GREATLY INCREASES...AND NEAR-SURFACE INVERSION KEEPS
HIGHEST WINDS NOT VERY FAR OFF OF THE GROUND.
AFTER 06Z FRIDAY...
SYSTEM IMPACTS AREA FRIDAY...WITH RAIN AND POSSIBLE IFR.
FREEZING RAIN ALSO A THREAT IN THE WV MOUNTAIN VALLEYS...AND LOW
LEVEL WIND SHEAR NOT OUT OF THE QUESTION AREAWIDE FRIDAY MORNING.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
FOR WVZ046-047.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
WVZ033>036.
OH...NONE.
KY...NONE.
VA...HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
VAZ003-004.
&&
SYNOPSIS...ARJ/SL/JS
NEAR TERM...26/JS
SHORT TERM...ARJ
LONG TERM...SL
AVIATION...MDPHazardous weather outlook, Dec 23, 3:52 PM EST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 352 PM EST WED DEC 23 2009 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032- 037>040-242100- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- 352 PM EST WED DEC 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LOW PRESSURE SYSTEM WILL PRODUCE STRONG GUSTY WINDS THURSDAY NIGHT THROUGH FRIDAY ESPECIALLY ACROSS THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ046-047-242100- POCAHONTAS-RANDOLPH- 352 PM EST WED DEC 23 2009 ...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. A LOW PRESSURE SYSTEM WILL PRODUCE PRECIPITATION AND STRONG GUSTY WINDS THURSDAY NIGHT THROUGH FRIDAY. BELOW FREEZING TEMPERATURES WILL PRODUCE WIDESPREAD FREEZING RAIN...ESPECIALLY IN THE EAST FACING SLOPES. IN ADDITION...A WIND ADVISORY MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ033>036-242100- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 352 PM EST WED DEC 23 2009 ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. A LOW PRESSURE SYSTEM WILL PRODUCE VERY STRONG GUSTY WINDS ACROSS THE WATCH AREA THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. A HIGH WIND WARNING MAY BE REQUIRED. IN ADDITION...BELOW FREEZING TEMPERATURES TRAPPED ACROSS THE EAST FACING SLOPES WILL PRODUCE AREAS OF FREEZING RAIN IN WEBSTER...NICHOLAS...FAYETTE AND RALEIGH COUNTIES THURSDAY NIGH INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 2:35 PM EST | Freezing Rain Advisory | RLX | 20 hr |
Nearby
Wind Advisories in West Virginia, 2009Wind Advisories in Virginia, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.